MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the sureform 45 curved tip stapler had a crack in the rubber part of the tip of the instrument.The procedure was completed as planned with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the sureform 45 curved tip stapler instrument with an alleged issue to perform failure analysis.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive followed up and obtained additional information.There were no missing pieces from the rubber from the instrument but crack observed.No fragment fell inside.There was no patient injury and no images or recording are available.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.Failure analysis investigations did confirm and replicate the customer complaint "there is a crack in the rubber part at the tip of the stapler".The instrument was found to have the snake wrist cover torn.The tears measured roughly.369".The wrist cover is torn, and there may be missing pieces; however, the size of the missing pieces cannot be confirmed, indicating that a fragment may have detached from the instrument.The probable root cause of torn cover is attributed to damage to the cable through external collisions, during use, or during reprocessing.This issue can be resolved by using an alternate instrument to complete the procedure.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24772346
Report Number2955842-2026-20356
Device Sequence Number9888695
Product Code GDW
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(10)K10250530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK10250530
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/04/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown